Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Azathioprine - skin rash withdrawal symptoms?


03-19-2019, 03:47 PM   #1
50Jules
 
Join Date: Mar 2019
Azathioprine - skin rash withdrawal symptoms?

My new gastroenterologist told me to stop taking azathioprine straight away as he felt I'd been on it too long (about 3 years I think) - a rather rude/abrupt man as it goes! He clearly doesn't like the drug and my previous gastroenterologist put me on it as I'd had some restriction and she wanted to prevent further restrictions and thought a period on azathioprine was in order. I tolerated the drug well, no issues with any side effects or blood tests. However, since I've stopped taking the drug I have developed 2 rather weird skin rashes - one on my face which is itchy ,red patches and another down my neck and on my collar bone which is raised red bumps. The GP has put the rashes down to 'one of those things' and given me steroid cream for the rash but the more I think about it the more I wonder if my body is reacting to the sudden withdrawal of the azathioprine. Has anyone else had this?
Thanks

Last edited by 50Jules; 03-19-2019 at 03:49 PM. Reason: added info
03-21-2019, 12:18 PM   #2
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
Is the rash on both sides, or only on one side of your face/neck?
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » Azathioprine - skin rash withdrawal symptoms?
Thread Tools


All times are GMT -5. The time now is 02:52 PM.
Copyright 2006-2017 Crohnsforum.com